Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

146 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for post inflammatory hyper-pigmentation

Answered by
Dr.
Dr. Sanjay Kumar Kanodia

Dermatologist

Practicing since :2002

Answered : 4168 Questions

default
Posted on Wed, 6 Aug 2014 in Skin Rash
Question: I had a rash that began when I was late in my pregnancy without 4th child. I am 38 years old. I had gest diabetes, well or I had well controlled and watched blood sugar where I had no high levels once controlled. My rash started on my left leg and was sort of a patch with a partial raised ring like formation on one side. I have seen ringworm before and it didnt seem to fit that. I kind of let it go a few weeks as my ob didnt seem concerned. I delivered and with so much going on didnt think much about the rash. Eventually it went to the right side and turned red. It covered about 4 inches length and width of both shins and at this point I began to worry. I had washed it with selsen blue and put some lamasil at on it and it started to go away. Then I googled shin rashes one night and was horrified by all the things I read, espcially since the rash had some petechiae around it small round and pinlike. They werent all over just near the rash or under the rash. So I went to the doctor. She then sent me to a dermatologist and felt it was fungal since it was going away. I went to a dermatologist a few weeks later where she said it was capillaritis and or vasculitis. Take vitamin c and gave me a steroid. The dermatologist shocked me saying it wasnt fungal. Now the rash is mostly gone its sort of a scared skin of light brown patches but there is still petechiae around in a few places a dot here and there. I did freak out and ask about lymphonas etc and it being the first sign of it but the doc had said it wouldnt go away. They checked my blood work and I never heard anything so I assume as is normal. I asked the dermatologist about the petechiae and she said totally normal and its from itching and scratching. I kept trying to tell her it didnt itch. I barely look at it or touch it. Im just still afraid albiet the rash is gone that there is an underlying cause. I have been working out and have wittled my weight down from 205 to 188 in the past two months. My pre pregnancy weight was 170 and I only gained 10 pounds. My question I guess is, is petechiae something that can be normal? Im just not sure what else to do to stop my worry or what else to ask the dermatologist.
doctor
Answered by Dr. Sanjay Kumar Kanodia 4 hours later
Brief Answer:
Kindly send pictures

Detailed Answer:
Hello,

Welcome and thanks for posting your query to the forum.

I can understand the concern for the petechiae and the marks on your leg.

I have gone though your complete query with diligence and can make out the level of stress you are presently feeling.

In view to help you best I humbly request you to kindly upload few good resolution pictures of the affected area so that I can analyze it better. Kindly send good resolution pictures focusing the area of concern which can be seen on higher magnification. For uploading the pictures you have a facility on the right side of the page or can send on:

YYYY@YYYY

with "attention:Dr Sanjay Kumar Kanodia"

Hope to hear soon from your side.

With regards,

Dr Sanjay Kumar Kanodia
MD- Dermatology & Sexually transmitted diseases
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sanjay Kumar Kanodia 13 hours later
the first photos are what it did look like
doctor
Answered by Dr. Sanjay Kumar Kanodia 9 hours later
Brief Answer:
"Post inflammatory hyper-pigmentation" or PIH.

Detailed Answer:
Hello,

Welcome again and thanks for posting the pictures so that I can now guide you best regarding your condition.

After analyzing the pictures and correlating with all the facts I can get that the condition is known as "Post inflammatory hyper-pigmentation" or PIH.

To tell you medially about this condition: Our skin is multiple layered structure. There are certain important cells in the skin which continuously produces color to the skin. These are superficially present in the upper skin known as epidermis.

These melanocytes are the cells which regularly produces color/pigment known as melanin in the skin. This is a tendency in ourselves to get higher activity of these mealnocytes after any minor to major irritation or injury or irritation of any kind.

Correlating with your history we can get that you had vasculitis kind of problem or if you do not consider it as vasculitis then we can say a simple irritation by fugal infection. This irritation of any nature stimulated the melanocytes of the skin to cause over production of melanin in the skin. This pigmentation is known as "Post inflammatory hyper-pigmentation" or PIH.

Once occurred it remains for quite long time and I reassure you that it is a natural sequel to all these kind of problems.

If I were your treating dermatologist then for your marks I would have prescribed a cream (under dermatological supervision) containing Kojic acid with arbutin and mulberry extract in it or Azelaic acid cream. These are one of the best and safest creams to be applied.

Apply any of these creams in a very thin layer at night time only so that these should not be visible to naked eye. Apply at night time before sleeping.

I suggest my patients to use the same for 1-2 month of period to see the results.

Apply a bland moisturizer in day time as I can see bit of dryness on the area. By proper continuous regimen these marks will be alright.

I hope these information will help you in getting rid of pigmentation marks. I will be glad to reply any further queries.

With glowing skin wishes,

regards,

Dr Sanjay Kumar Kanodia
MD- Dermatology
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics

Recent questions on  Stress

doctor1 MD

hello dr. i m from muslim communities .i m 25 yrs old faceing problem in upper section penis which is not cover as our religiouns it always get red by hand rubing for sex... it get stress mark which is very painfull.....plz give idea and medicine which is easly availabile in indian market

doctor1 MD

Hi, My wife had a dermoyd cyst removed a few year ago and with it her left ovary. Every since then, she has had a really hard time during her period. Lately, she has experienced a rapid heart rate. She is 23 years old and 105lbs. Generally healthy but she is a smoker. She rarely drinks alcohol and doesn't do any drugs. Her water intake is good as is her diet. She doesn't feel any stress, although, our life is rather stressful. She is anemic and has low blood pressure and her heart rate averages around 100bpm during her period. Is this something we should worry about?

doctor1 MD

hi,i keep getting out of breath and feeling tied i get a lot off flem in my throat all the time even though i have not a cold,i also had a very fast heart beat which the doctor gave me propranol tablets 3 times a day ca n you tell have i got a heart problem as it is really worry me?

doctor1 MD

I have had a thudding heartbeat for two days, off and on, mostly on. Also accompanied by shortness of breath. The heartbeat isn't fast or irregular, but I can feel it, like it's heavy in my chest. I've had this before a few years ago, and my doctor thought it was anxiety and wanted to out me on an anti anxiety drug, but I felt like it was a physical issue instead of anxiety. I have low stress, not usually anxious, work out a few times a week, non smoker (for 5 years) recently lost about 35 lbs (1-1/2 years ago) Could this be allergies?

doctor1 MD

Hi Doctor, I want to improve my brain performance, so visited Ayurvedic doctor to take the swarna bhasma,i am little obese and having snoring problem, so doctor has prescribed varanadi kashayam. Apart from this, i have short temper problem, so...

doctor1 MD

hi i m facing sleep disturbance since last 8 years i feel too much pressure over and behing myleft ears may be it leads to stress and breaks my sleep after i sleep abnormal feeling on left while yawning too much tightness on left ear and...

doctor1 MD

I have low body temperature, and am concerned that my thyroid may be not working optimally. My TSH is 4.13. If I reduce the stress in my life, will my thyroid bounce back ?